MAUDE Adverse Event Report: BIOMET UK LTD. OXF KNEE PH3 I/M ROD RMVL HK L HK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

BIOMET UK LTD. OXF KNEE PH3 I/M ROD RMVL HK L HK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a partial left knee replacement procedure, the surgeon was using the t-handle to remove intramedullar rod from the patient's femur when the little hook broke.All pieces have been retrieved from the patient.
 
Event or Problem Description
It was reported that during a partial left knee replacement procedure, the surgeon was using the t-handle to remove intramedullary rod from the patient's femur when the little hook broke.All pieces have been retrieved from the patient.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.The reported event states that the pin fractured during the procedure and fell on the floor, no part fell in the patient.No patient harm or delay to procedure was reported and all fractured segments were retrieved.The surgeon was not using extra strength than usual.Visual inspection confirmed the reported event.The product was in the field for approximately 2 years and 9 months.The i/m rod removal tool exhibits signs of wear and tear around the location where the pins are attached to the shaft (scratches, nicks, dents) consistent with device usage.The large pin has fractured at the point where silver solder is applied to the shaft.The root cause of the pin fracturing from the shaft cannot be fully determined, the most likely cause is that the i/m rod removal tool pins have received excessive force over time.It is not possible to determine the number of procedures this instrument has been in use over the 2 years and 9 months it has been in the field.The dhr related to the involved product has been reviewed and does not show any non-conformity, rejection or concession that could be related to the reported event.All the lot ((b)(4) units) was accepted at the time of manufacturing.A review of the complaint database has found no similar complaints reported with this item / lot combination.A review of the complaints database for 3 years prior to the notification date has found 4 similar reported events, excluding this reported event, for item number (b)(4).(b)(4) concluded the root cause to be wear and tear, (b)(4), product not returned for evaluation, (b)(4), investigation ongoing and (b)(4), product not yet received for evaluation.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.

Brand Name
OXF KNEE PH3 I/M ROD RMVL HK L HK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key8686367
Report Number3002806535-2019-00496
Device Sequence Number16772011
Product Code LXH
UDI-Device Identifier05019279469246
UDI-Public05019279469246
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-401111
Device Lot NumberZB170701
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;